zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Diffusion and memory effects for stochastic processes and fractional Langevin equations. (English) Zbl 1050.82029
Summary: We consider the diffusion processes defined by stochastic differential equations when the noise is correlated. A functional method based on the Dyson expansion for the evolution operator, associated to the stochastic continuity equation, is proposed to obtain the Fokker-Planck equation, after averaging over the stochastic process. In the white noise limit the standard result, corresponding to the Stratonovich interpretation of the nonlinear Langevin equation, is recovered. When the noise is correlated the averaged operator series cannot be summed, unless a family of time-dependent operators commutes. In the case of a linear equation, the constraints are easily worked out. The process defined by a linear Langevin equation with additive noise is Gaussian and the probability density function of its fluctuating component satisfies a Fokker-Planck equation with a time-dependent diffusion coefficient. The same result holds for a linear Langevin equation with a fractional time derivative [defined according to {\it M. Caputo}, Elasticità e Dissipazione, Zanichelli, Bologna (1969)]. In the generic linear or nonlinear case approximate equations for small noise amplitude are obtained. For small correlation time the evolution equations further simplify in agreement with some previous alternative derivations. The results are illustrated by the linear oscillator with coloured noise and the fractional Wiener process, where the numerical simulation for the probability density and its moments is compared with the analytical solution.

82C31Stochastic methods in time-dependent statistical mechanics
82C70Transport processes (time-dependent statistical mechanics)
60H15Stochastic partial differential equations
Full Text: DOI
[1] M. Caputo, Elasticità e Dissipazione, Zanichelli, Bologna, 1969.
[2] Dyson, F.: The radiation theories of Tomonaga, Schwinger and feynmann. Phys. rev. 75, 486-502 (1949) · Zbl 0032.23702
[3] Young, P.: L.schimansky-geiert.pöshel stochastic dynamics. Lecture notes in physics 484, 23-31 (1998)
[4] Graham, R.: Covariant formulation of non equilibrium statistical thermodynamics. Z. phys. 26, 397-405 (1977)
[5] Van Kampen, N. G.: Stochastic differential equations. Phys. rep. 24, 171-228 (1976)
[6] Kubo, R.: D.ter Haar fluctuations, relaxation and resonance in magnetic systems. Fluctuations, relaxation and resonance in magnetic systems, 23 (1962)
[7] Risken, H.: The Fokker--Planck equation. (1984) · Zbl 0546.60084
[8] Hänggi, P.; Jung, P.: Coloured noise in dynamical systems. Adv. chem. Phys. 89, 238-318 (1995)
[9] Heinrichs, J.: Probability distribution for second order processes driven by Gaussian noise. Phys. rev. E 47, 3007-3012 (1993)
[10] Faetti, S.; Grigolini, P.: Unitary point of view in the puzzling problem of nonlinear systems driven by coloured noise. Phys. rev. A 36, 441-444 (1987)
[11] Sancho, J. M.; Miguel, M. San: External nonwhite noise and non equilibrium phase transitions. Z. phys. B 36, 357-364 (1980)
[12] Ferrario, M.; Grigolini, P.: The non Markovian relaxation process as a contraction of a multidimensional one of Markovian type. J. math. Phys. 20, 2587 (1978)
[13] Fox, R. F.: Gaussian stochastic processes in physics. Phys. rep. 48, 179-283 (1978)
[14] Bazzani, A.; Siboni, S.; Turchetti, G.: Diffusion in Hamiltonian systems with a small stochastic perturbation. Physica D 76, 8 (1994) · Zbl 1194.34117
[15] Khas’minskii, Z. R.: On stochastic processes defined by differential equations with a small parameter. Theory probab. Appl. 11, 211-228 (1966)
[16] Cogburn, R.; Ellison, J. A.: A stochastic theory of adiabatic invariance. Commun. math. Phys. 149, 97-126 (1992) · Zbl 0755.60095
[17] Bazzani, A.; Beccaceci, L.: Diffusion in Hamiltonian systems with a coloured noise. J. phys. A 39, 139 (1999) · Zbl 0951.70010
[18] Kubo, R.: Stochastic Liouville equations. J. math. Phys. 4, 174-183 (1963) · Zbl 0135.45102
[19] R. Kubo, M. Toda, N. Hashitsume, Statistical Physics II, Nonequilibrium statistical mechanics, Springer Verlag Series in Solid State Science, Vol. 31, Springer, Berlin, 1978, p. 25. · Zbl 0996.60501
[20] Mainardi, F.; Luchko, Y.; Pagnini, G.: The fundamental solution of the space-time fractional diffusion equation. Fract. calculus appl. Anal. 4, 153-192 (2001) · Zbl 1054.35156
[21] Turchetti, G.; Usero, D.; Vazquez, L.: Hamiltonian systems with fractional time derivative. Tamsui Oxford J. Math. sci. 18, 31-44 (2002) · Zbl 1020.37043
[22] Kobelev, V.; Romanov, E.: Fractional Langevin equation to describe anomalous diffusion. Prog. theoret. Phys. 139, No. Suppl., 470-476 (2000)
[23] E. Lutz, Fractional Langevin equation, preprint in electronic form at arXiv: cond-mat/0103128, 2001.
[24] F. Mainardi, P. Paradisi, R. Gorenflo, Probability distributions as solutions to fractional diffusion equations, Ma-Phy-Sto Conference on Levy Processes Theory and Applications, University of Aarhus, January 2002, 197--205, MPS-misc 2002-22 downloadable from www.fracalmo.org.
[25] Gorenflo, R.; Mainardi, F.; Moretti, D.; Pagnini, G.; Paradisi, P.: Discrete random walk models for space time fractional diffusion. Chem. phys. 284, 521-541 (2002) · Zbl 0986.82037
[26] Chechkin, A. V.; Gonchar, V. Yu: Linear relaxation governed by fractional symmetric kinetic equations. Tom 118, 730-748 (2000)